Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An optimization problem for the first weighted eigenvalue problem plus a potential


Authors: Leandro M. Del Pezzo and Julián Fernández Bonder
Journal: Proc. Amer. Math. Soc. 138 (2010), 3551-3567
MSC (2000): Primary 49K20, 35P15, 35J10
DOI: https://doi.org/10.1090/S0002-9939-10-10384-0
Published electronically: April 16, 2010
MathSciNet review: 2661555
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the problem of minimizing the first eigenvalue of the $ p-$Laplacian plus a potential with weights when the potential and the weight are allowed to vary in the class of rearrangements of a given fixed potential $ V_0$ and weight $ g_0$. Our results generalize those obtained in earlier papers.


References [Enhancements On Off] (What's this?)

  • 1. Mark S. Ashbaugh and Evans M. Harrell II.
    Maximal and minimal eigenvalues and their associated nonlinear equations.
    J. Math. Phys., 28(8):1770-1786, 1987. MR 899179 (88g:35149)
  • 2. G. R. Burton.
    Rearrangements of functions, maximization of convex functionals, and vortex rings.
    Math. Ann., 276(2):225-253, 1987. MR 870963 (88d:49020)
  • 3. G. R. Burton.
    Variational problems on classes of rearrangements and multiple configurations for steady vortices.
    Ann. Inst. H. Poincaré Anal. Non Linéaire, 6(4):295-319, 1989. MR 998605 (90h:58017)
  • 4. Fabrizio Cuccu, Behrouz Emamizadeh, and Giovanni Porru.
    Nonlinear elastic membranes involving the $ p$-Laplacian operator.
    Electron. J. Differential Equations, No. 49, 10 pp. (electronic), 2006. MR 2226922 (2006m:35090)
  • 5. Fabrizio Cuccu, Behrouz Emamizadeh, and Giovanni Porru.
    Optimization of the first eigenvalue in problems involving the $ p$-Laplacian.
    Proc. Amer. Math. Soc., 137(5):1677-1687, 2009. MR 2470826 (2009m:35353)
  • 6. Mabel Cuesta.
    Eigenvalue problems for the $ p$-Laplacian with indefinite weights.
    Electron. J. Differential Equations, No. 33, 9 pp. (electronic), 2001. MR 1836801 (2002b:35165)
  • 7. Mabel Cuesta and Humberto Ramos Quoirin.
    A weighted eigenvalue problem for the $ p$-Laplacian plus a potential.
    Technical report, L.M.P.A., May 2008. MR 2525513
  • 8. Leandro M. Del Pezzo and Julián Fernández Bonder.
    Some optimization problems for $ p$-Laplacian type equations.
    Appl. Math. Optim., 59:365-381, 2009. MR 2491703
  • 9. Julián Fernández Bonder and Leandro M. Del Pezzo.
    An optimization problem for the first eigenvalue of the $ p$-Laplacian plus a potential.
    Commun. Pure Appl. Anal., 5(4):675-690, 2006. MR 2246002 (2007g:35050)
  • 10. Julián Fernández Bonder, Pablo Groisman, and Julio D. Rossi.
    Optimization of the first Steklov eigenvalue in domains with holes: A shape derivative approach.
    Ann. Mat. Pura Appl. (4), 186(2):341-358, 2007. MR 2295124 (2007m:35179)
  • 11. A. Henrot and M. Pierre.
    Variation et Optimisation de forms: une analyse géométrique. Mathematics and Applications, volume 48.
    Springer-Verlag, 2005. MR 2512810 (2009m:49003)
  • 12. Olga A. Ladyzhenskaya and Nina N. Uraltseva.
    Linear and quasilinear elliptic equations.
    Translated from the Russian by Scripta Technica, Inc. Translation editor: Leon Ehrenpreis. Academic Press, New York, 1968. MR 0244627 (39:5941)
  • 13. Édouard Oudet.
    Numerical minimization of eigenmodes of a membrane with respect to the domain.
    ESAIM Control Optim. Calc. Var., 10(3):315-330 (electronic), 2004. MR 2084326 (2005f:65144)
  • 14. Olivier Pironneau.
    Optimal shape design for elliptic systems.
    Springer Series in Computational Physics. Springer-Verlag, New York, 1984. MR 725856 (86e:49003)
  • 15. James Serrin.
    Local behavior of solutions of quasi-linear equations.
    Acta Math., 111:247-302, 1964. MR 0170096 (30:337)
  • 16. Peter Tolksdorf.
    Regularity for a more general class of quasilinear elliptic equations.
    J. Differential Equations, 51(1):126-150, 1984. MR 727034 (85g:35047)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 49K20, 35P15, 35J10

Retrieve articles in all journals with MSC (2000): 49K20, 35P15, 35J10


Additional Information

Leandro M. Del Pezzo
Affiliation: Departamento de Matemática, FCEyN, Universidad de Buenos Aires, Pabellón I, Ciudad Universitaria (1428), Buenos Aires, Argentina
Email: ldpezzo@dm.uba.ar

Julián Fernández Bonder
Affiliation: Departamento de Matemática, FCEyN, Universidad de Buenos Aires, Pabellón I, Ciudad Universitaria (1428), Buenos Aires, Argentina
Email: jfbonder@dm.uba.ar

DOI: https://doi.org/10.1090/S0002-9939-10-10384-0
Keywords: Optimization, nonlinear eigenvalues, rearrangements
Received by editor(s): June 16, 2009
Received by editor(s) in revised form: October 30, 2009, and December 21, 2009
Published electronically: April 16, 2010
Additional Notes: The first author is a fellow of CONICET
The second author was supported by Universidad de Buenos Aires under grant X078 and by ANPCyT PICT2006–290. He is a member of CONICET
Communicated by: Chuu-Lian Terng
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society